MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRIA SOFT; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION TRIA SOFT; STENT, URETERAL
Model Number M0061903230
Medical Device Problem Codes Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a tria ureteral stent was used during a procedure in the ureter, performed on (b)(6) 2022.On (b)(6) 2022, a stent removal procedure was performed.When the physician removed the stent, it was noticed that the bladder pigtail was visually defective or deformed.Another tria ureteral stent was implanted in the patient and successfully completed the procedure.There were no patient complications reported as a result of this event.No further information has been obtained despite good faith efforts.
 
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Additional Manufacturer Narrative
Medical device problem code a0406 captures the reportable event of stent material deformation inside the patient.Block h10: the returned tria soft ureteral stent was analyzed, and a visual evaluation noted that there was a torn in the first drainage hole.The suture and positioner was not returned for analysis.A functional inspection revealed that the stent pass through without resistance.In microscope magnification, the torn was observed closely.No other issues with the device were noted.The reported event was not confirmed.According to the product analysis, the device meets all manufacturing specifications required and passed all the controls and inspections, no abnormalities were reported during the assembly process.It was possible to observe that the stent was manipulated, and it has the first drainage hole torn on bladder coil.It is important to mention that this kind of ureteral stent is assembled with their suture entries by the suture hole and exits on the first hole of drainage after the suture hole.Therefore, this failure could have been cause due to an interaction of the device with the suture string such during manipulation or excess of force applied during it use, causing the torn observed.According to the time of event, the retrieval line was cut during an ongoing procedure, meaning that the suture must have been cut and gently removed, however, the evidence shows the contrary with the drainage hole torn.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description

Brand Name
TRIA SOFT
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14502543
Report Number3005099803-2022-02821
Device Sequence Number12049771
Product Code FAD
UDI-Device Identifier08714729959908
UDI-Public08714729959908
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K191609
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2024
Device Model NumberM0061903230
Device Catalogue Number1983-02
Device Lot Number0027890757
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/04/2022
Supplement Date Received by Manufacturer06/17/2022
Initial Report FDA Received Date05/25/2022
Supplement Report FDA Received Date07/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown